Illinois, 2005Damaging Winds in Illinois, June 7, 2005
June 7, 2005 · NWS LOT · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 7, 2:30 PM CST, 30 minutes earlier.
Area forecast discussion, Jun 7, 2:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 PM CDT TUE JUN 7 2005
.DISCUSSION FOR AFTERNOON ZONES/GRIDS...
NOT MUCH CHANGE TO GOING FORECAST WITH MAIN FOCUS BEING SEVERAL
CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE
WEEK.
COUPLE OF SHORT WAVES BEING MONITORED THIS AFTERNOON. THE FIRST OF
THESE WAVES SKIRTING NORTH OF THE AREA HAS LED TO MORNING/AFTERNOON
CONVECTION ACROSS WESTERN/CENTRAL WISCONSIN. VISIBLE IMAGERY SHOWING
OUTFLOW BOUNDARY BEGINNING TO SAG SOUTHWARD ACROSS CENTRAL
WISCONSIN. OF MORE IMMEDIATE IMPORTANCE HAS BEEN THE SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS NORTHEAST ILLINOIS AND NORTHWEST
INDIANA FROM MID AFTERNOON ON. LAKE BREEZE HAS MADE LIMITED INROADS
DURING THE AFTERNOON WITH SOUTHERLY LOW LEVEL FLOW NOT ALLOWING MUCH
INLAND PENETRATION. MUST OF INLAND PENETRATION HAS BEEN CONFINED TO
LAKE COUNTY IL WHERE WITH SOUTHEAST FLOW BEING FAVORED.
THUNDERSTORMS HAVE DEVELOPED AT LEADING EDGE OF LOW LEVEL THETA-E
RIDGE WHICH HAS SLOWLY BEEN PROGRESSING ACROSS NORTHERN ILLINOIS
THROUGH THE AFTERNOON. SHOULD CONTINUE TO SEE THIS LOW LEVEL FOCUS
CONTINUE TO SHIFT OFF TO THE EAST SO WILL INCLUDE THUNDER MENTION
FOR FEW HOURS THIS EVENING FOR FAR NORTHEAST ILLINOIS AND NORTHWEST
INDIANA. SB CAPES FROM NAM SOUNDINGS AND MODIFIED ACARS SOUNDINGS
POINTING TO SB CAPES BETWEEN 2-3K J/KG BUT SHEAR PROFILES VERY WEAK.
THEREFORE MAIN CONCERN EARLY THIS EVENING WILL BE FOR SOME SMALL
HAIL AND HEAVY RAIN WITH THESE STORMS BEFORE FORCING MOVES OFF TO
THE EAST.
WILL KEEP CHANCE POPS THROUGH THE NIGHT ACROSS FAR NORTHWEST
PORTIONS OF CWA WITH POSSIBILITY OF OUTFLOW BOUNDARIES FROM WI
CONVECTION SAGGING SOUTHWARD OVERNIGHT. WILL ALSO SEE CONVECTION
REFIRE TONIGHT TO THE NORTH AND WEST AS NEXT SIGNIFICANT SHORT WAVE
ROUNDS WESTERN CONUS LONGWAVE TROUGH...WITH DECENT LOW LEVEL JET
SETTING UP ACROSS THE PLAINS AND INTO IA/MN. NOT OUT OF THE QUESTION
TO SEE SOME OF THIS ACTIVITY DIVE SOUTHEASTWARD THROUGH 1000-500 HPA
THICKNESS RIDGE TOWARD WEDNESDAY MORNING...BUT WILL KEEP POPS MAINLY
IN FOR WEDNESDAY AFTERNOON PERIOD ACROSS THE NORTHWEST. HAD TO
MAINTAIN THE BROADBRUSH POPS THROUGH THE REMAINDER OF THE WEEK WITH
SEVERAL MID LEVEL WAVES FORECASTED TO RIDE THROUGH MID/UPPER LEVEL
SWRLY FLOW TO THE NORTH. AS PREVIOUS FORECASTS HAVE MENTIONED...ALOT
OF THIS DEPENDS ON EXACTLY WHERE CONVECTIVELY INDUCED OUTFLOWS SETUP
ACROSS THE AREA WHICH WILL HELP TO FOCUS CHANCES. FORECASTED SHEAR
PROFILES FROM GFS/NAM BUFFER DATA CONTINUE TO LOOK RATHER
UNIMPRESSIVE THROUGH THE END OF THE WEEK WITH BEST SHEAR PROFILES
MOST LIKELY SETTING UP ACROSS THE FAR NORTHWEST CLOSER TO STRONGER
MID LEVEL FLOW.
LOW LEVEL FLOW SHOULD BE STRONG ENOUGH ON WEDNESDAY TO LIMIT ANY
LAKE BREEZE...BUT POST WEDNESDAY THINGS GET A LITTLE TRICKIER WITH
WEAKER LOW LEVEL AND THE POSSIBILITIES OF CONVECTIVE OUTFLOW
ENHANCING FLOW OFF THE LAKE. LITTLE CHANGE TO INHERITED MAX/MIN
TEMPS WITH ABOVE NORMAL TEMPS THROUGH THE PERIOD.
NDM
&&
.AVIATION DISCUSSION FOR 18Z TAFS...
MAIN THREAT FOR AVIATION CONCERNS CONTINUES TO LAKE BREEZE
DEVELOPMENT POTENTIAL...AND THE POSSIBILTY FOR CONVECTION
DEVELOPMENT.
ETA 12 SHOWS DEVELOPMENT OF LAKE BREEZE LIKELY AND MAY PUSH WESTWARD
THROUGH THE ORD AND MDW AREAS. CANT ARGUE WITH THIS GIVEN TEMPS
RISING INTO LOW 90S OVER LAND...CONTRASTING WITH COLD LAKE WATER AND
OTHERWISE RELATIVELY WEAK LOW-LEVEL WINDS. WITH INCREASING
LOW-LEVEL MOISTURE AND INSTABILITY, SFC DEWPOINTS APPROACHING 70F
AND SURFACE BASED CAPE AROUND 3000 J/KG, SCT CB/TSRA DEVELOPMENT IS
LIKELY. BUT ACTIVITY SHOULD BE WIDESPREAD ENOUGH TO KEEP WANT TO
KEEP TS OUT OF THE TAFS FOR THE MOMENT. OTHERWISE...CIGS SHOULD
REMAIN VFR.
NO SGFNT OBSTRUCTIONS TO VISIBILITY EXPECTED THROUGH TONIGHT, BUT
WITH INCRG MOISTURE AND WINDS GOING CALM AROUND SUNRISE, EXPECTING
VIS TO DECREASE TO AROUND 5SM IN HZ.
&&
.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Jun 7, 3:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT TUE JUN 7 2005
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-081100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT TUE JUN 7 2005
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY NORTH OF
INTERSTATE 88 AND EAST OF INTERSTATE 55. A FEW OF THESE STORMS MAY
PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 40 MPH BUT SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME. ADDITIONAL THUNDERSTORMS ARE EXPECTED
TO DEVELOP OVERNIGHT TO THE NORTH AND WEST OF THE AREA...POSSIBLY
MOVING INTO FAR NORTHERN ILLINOIS LATE TONIGHT...MAINLY NORTHWEST OF
A LINE FROM MCHENRY TO DEKALB TO DIXON. THERE IS A SLIGHT RISK OF A
SEVERE THUNDERSTORMS TOWARD WEDNESDAY MORNING. THE MAIN THREAT WOULD
BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING MAINLY NORTHWEST OF A LINE FROM CALUMET CITY TO PONTIAC.
IT WILL BE HOT AND HUMID AGAIN ON WEDNESDAY WITH AFTEROON HIGH
TEMPERATURES FROM 90 TO 95. DEW POINTS AROUND 70 WILL CREAT HEAT
INDICES BETWEEN 95 AND 100 DEGREES ON WEDNESDAY AFTERNOON.
THERE IS A CONTINUED CHANCE OF THUNDERSTORMS THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED TOWARD WEDNESDAY MORNING ACROSS FAR NORTHERN
ILLINOIS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
LMZ740>745-766-081100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT TUE JUN 7 2005
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TONIGHT
SCATTERED THUNDERSTORMS WILL GRADUALLY COME TO AN END ACROSS
SOUTHERN LAKE MICHIGAN THIS EVENING. A FEW OF THESE STORMS MAY
PRODUCE WIND GUSTS TO 30 KNOTS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AFTEROON
AND EVENING. THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM THURSDAY
INTO MONDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Jun 7, 2:17 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 E OGDEN DUNES 41.62N 87.10W
06/07/2005 0.88 INCH PORTER IN TRAINED SPOTTER
NICKEL SIZED HAIL OBSERVED AT INDIANA DUNES STATE PARK.
&&
KREINThunderstorm Wind, Kankakee
- When
- June 7, 3:00 PM CST
- Where
- Kankakee County, St George
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.200, -87.767
A large cottonwood tree was blown down as well as several large tree limbs.
Thunderstorm Wind, Kankakee
- When
- June 7, 6:31 PM CST
- Where
- Kankakee County, Grant Park
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -87.650
Several large trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Minnesota, June 7 to 8, 20051 death · 4 injured · $650,000 · 1.5 in hail · 122 events
- Flash Flood in North Dakota, June 7, 2005$750,000 · 1 event
- Lightning Strikes in South Carolina, June 7 to 8, 2005$680,000 · 2 events
- Tornado and Hail in South Dakota, June 7, 2005$117,000 · F1 · 10 events
- Flash Flood in North Dakota, June 7 to 8, 2005$350,000 · 1 event
- Hail in Minnesota, June 7, 2005$212,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Wisconsin, June 7, 2005$100,000 · 2.75 in hail · 16 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 2005$11,000 · F0 · 48 events
- Flash Flood in Louisiana, June 7, 2005$100,000 · 1 event
- Flash Flood and Hail in South Dakota, June 7, 20051 in hail · 43 events
- Flash Flood in North Dakota, June 7, 2005$70,000 · 1 event
- Flash Flood in Missouri, June 7, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457171, 5457172.